Alert archive / Maine / Small Craft Advisories in 2021
Small Craft Advisory 11, NWS Gray, ME
NWS Gray, ME issued this small craft advisory at Feb 6, 2021, 3:07 AM EST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Feb 6, 2021, 3:07 AM EST (08:07 UTC)
- Expired
- Feb 6, 2021, 8:41 PM EST
- In force
- 18 hr
- Issued by
- NWS Gray, ME
The text
As transmitted.
278 WHUS71 KGYX 060807 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 307 AM EST Sat Feb 6 2021 ANZ150-152-154-062215- /O.UPG.KGYX.GL.A.0006.210206T1200Z-210207T0300Z/ /O.NEW.KGYX.GL.W.0008.210206T1200Z-210207T0300Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 307 AM EST Sat Feb 6 2021 ...GALE WARNING IN EFFECT FROM 7 AM THIS MORNING TO 10 PM EST THIS EVENING... * WHAT...West winds 20 to 30 kt with gusts up to 40 kt and seas 5 to 8 ft expected. * WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM, Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...From 7 AM this morning to 10 PM EST this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ151-153-062215- /O.NEW.KGYX.SC.Y.0011.210206T0807Z-210207T0600Z/ Penobscot Bay-Casco Bay- 307 AM EST Sat Feb 6 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EST SUNDAY... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 1 to 4 ft. * WHERE...Penobscot Bay and Casco Bay. * WHEN...Until 1 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
3 follow-up statements
251 WHUS71 KGYX 061225 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 725 AM EST Sat Feb 6 2021 ANZ150-152-154-070230- /O.CON.KGYX.GL.W.0008.000000T0000Z-210207T0300Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 725 AM EST Sat Feb 6 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...West winds 20 to 30 kt with gusts up to 40 kt and seas 5 to 8 ft. * WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM, Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...Until 10 PM EST this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ151-153-070230- /O.CON.KGYX.SC.Y.0011.000000T0000Z-210207T0600Z/ Penobscot Bay-Casco Bay- 725 AM EST Sat Feb 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SUNDAY... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 1 to 4 ft. * WHERE...Casco Bay and Penobscot Bay. * WHEN...Until 1 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
276 WHUS71 KGYX 062023 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 323 PM EST Sat Feb 6 2021 ANZ150-152-154-070300- /O.CON.KGYX.GL.W.0008.000000T0000Z-210207T0300Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 323 PM EST Sat Feb 6 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...West winds 20 to 25 kt with gusts up to 35 kt and seas 5 to 8 ft. * WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM, Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...Until 10 PM EST this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ151-153-070600- /O.CON.KGYX.SC.Y.0011.000000T0000Z-210207T0600Z/ Penobscot Bay-Casco Bay- 323 PM EST Sat Feb 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SUNDAY... * WHAT...West winds 10 to 20 kt with gusts up to 30 kt and seas 1 to 4 ft. * WHERE...Casco Bay and Penobscot Bay. * WHEN...Until 1 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
750 WHUS71 KGYX 070141 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 841 PM EST Sat Feb 6 2021 ANZ150-152-154-071545- /O.CAN.KGYX.GL.W.0008.000000T0000Z-210207T0300Z/ /O.NEW.KGYX.SC.Y.0012.210207T0141Z-210207T1000Z/ /O.NEW.KGYX.GL.A.0007.210207T2200Z-210208T2200Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 841 PM EST Sat Feb 6 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST SUNDAY... ...GALE WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY AFTERNOON... ...GALE WARNING IS CANCELLED... * WHAT...For the Small Craft Advisory, west winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 8 ft. For the Gale Watch, northwest winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 9 ft possible. * WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM, Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...For the Small Craft Advisory, until 5 AM EST Sunday. For the Gale Watch, from Sunday afternoon through Monday afternoon. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ ANZ151-153-070245- /O.CAN.KGYX.SC.Y.0011.000000T0000Z-210207T0600Z/ Penobscot Bay-Casco Bay- 841 PM EST Sat Feb 6 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ Tubbs
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this small craft advisory went out at Feb 6, 12:49 AM EST, 2 hours 18 minutes earlier.
Area forecast discussion, Feb 6, 12:49 AM EST, 2 hours 18 minutes before
Area Forecast Discussion
National Weather Service Gray ME
1249 AM EST Sat Feb 6 2021
.SYNOPSIS...
After a breezy but quiet Saturday another storm system will
approach the area from the south on Sunday. While it will mostly
pass out to sea, some snow is expected for southern and eastern
areas. A light accumulation of snow is likely before it departs
Sunday night. The low pressure train looks to continue early
next week with our next chance of wintry precipitation centered
around Tuesday.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
1240am Update...Quick update at this time, primarily to PoPs
and temperatures. An area of snow showers continues to push into
northern and western portions of NH so bumped up PoPs a bit in
those areas over the next few hours. Temperatures continue to be
a trouble spot, especially as we have started to see mixing at
some locations with the approaching front. Primary change there
was to match the latest observations and trend over the next few
hours. Will also continue to ponder the need for a dense fog
advisory; with the front coming through, any dense fog should
remain localized through the early morning before coming to an
end when mixing occurs.
9:30 PM UPDATE... Made some adjustments to PoPs based on ASOS
reports from Vermont as well as radar imagery. Light snow is now
being reported at several sites across eastern VT and radar
shows this activity approaching western New Hampshire. High
resolution guidance has been in overall good agreement for this
snow to reach northern New Hampshire between 04Z and 06Z with
generally 1-2" of accumulation. Also, made some adjustments to
temperatures, which have been tricky this evening. Berlin
briefly dropped down to 12F, which was well below forecast lows.
They have since gone back up to 16F, and these types of changes
will likely continue for several ASOS sites as clouds and
precipitation move in and out. Finally, added fog to the grids
through much of the overnight due to low dew point depressions
and ASOS observations. Temperatures are mostly below freezing
areawide so this fog will have the potential to freeze and cause
locally slick travel conditions.
5:00 PM UPDATE... Made some minor adjustments to PoPs based on
radar imagery, which shows light rain showers mixed with some
wet snow across mostly Kennebec, Lincoln, and Knox counties in
Maine. This activity will continue to move off to the northeast
through the evening towards Downeast Maine. Further to the north
and west, NWS Burlington, VT radar shows snow shower activity
across northwestern VT and this activity will likely move into
northern NH by around midnight. As a result, some adjustments to
PoPs were also made across northern zones for late this evening
and overnight. There will be the potential for some of these
snow showers to be locally moderate to briefly heavy in nature
with up to 2 inches or so of accumulation possible. Other than
some minor adjustments to temperatures, the rest of the forecast
remains on track.
Quick hitting round of snow showers has
already largely exited the region bringing from a few tenths
along the coast to a few inches in the foothills. Temperatures
have actually risen a bit behind this band with the southern
portion of the region above freezing.
Through midnight look for the low level moisture to remain with a
mix of fog and freezing fog. To our west a cold front is clearly
delineated on both radar and surface obs stretching from just
west of Burlington, VT through to Syracuse NY. That front will
move through after midnight with a quick drop in temps. A few of
the showers may make it all the way into northern New
Hampshire, this area would be the area to watch for any snow
squalls.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SUNDAY/...
Tomorrow westerly flow will continue. A few clouds and showers will
linger through the mountains, while across the coast skies will be
mostly clear allowing for temperatures to reach the low 30s.
Cold air will continue to filter in Saturday night with low dropping
back to the single digits. With partly cloudy skies don't expect
anywhere to drop below zero.
Have kept with a consensus forecast in here as there was good
agreement for a brief break from precipitation on Saturday.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
Overview: Broad trofing and fairly active period expected over
the next 7 days. At least a couple snow chances and a return to
colder than normal wx are expected.
Impacts: Snow is looking more likely Sun. While not high
impact...a light snowfall is possible and will most likely cover
roads across SErn portions of the forecast area. Another chance
of snow exists midweek...but confidence is lower due to rather
large timing differences.
Forecast Details: Right off the bat snow will be moving in to
start the extended. S/WV trof moving into the Pacific Northwest
continues to be deeper than modeled and that has resulted in
some continued ticks NW with track of eventual surface low off
the East Coast. While the storm still looks likely to scrape
just E of ideal for the forecast area...some of the NWrn precip
shield is likely to make it to the coastal areas anyway. I have
increased PoP to likely for these areas. Forecast soundings
still show lift largely above the snow growth zone...so I have
not gone with anything higher than climatological snow ratios at
this time. Generally speaking 1 to 3 inches for coastal zones
into Srn NH...with an inch or less to the N.
We have a bit of a breather Mon before the next trof is on our
doorstep. I have a fair bit lower confidence with this trof
passage. 05.00z EPS has a strong QPF signal Tue into Wed and
would be supportive of fairly high PoP even at this time.
However the GEFS is more 50/50 and lighter QPF with its stronger
signal for a system over next weekend. Despite the potential
timing differences I felt the NBM PoP was too low...and have
pumped it up to high chance or low likely. Even if it is not a
large event there should be plenty of snow showers with the trof
passage.
&&
.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
Short Term...Just a few showers remaining from the midcoast to
the capital region with AUG in SN and IWI at RA. This area will
move east through RKD over the next few hours. After sunset the
low level moisture will set up FG and FZFG across the region
until a secondary cold front can clear things out late. A few
hours of IFR is likely for this. Secondary cold front.
Long Term...A period of IFR conditions is looking more likely
Sun as a coastal storm scrapes by to the E. Coastal terminals
will be most likely to see low VIS due to falling SN. Inland
precip will be more showery and hit or miss. VFR returns early
Mon. Another chance of widespread SN late Tue into Wed would
mean more IFR or lower conditions.
&&
.MARINE...
Short Term...Showers will exit the waters early this evening. A
secondary cold front will cross the region late with westerly flow
continuing. As further cold air moves in late Saturday expect winds
to accelerate as they turn NW and a Gale Watch remains in effect for
Saturday night.
Long Term...Winds and seas are once again expected to increase
ahead of and in the wake of low pressure moving over George's
Bank. In the CAA behind the system I cannot rule out some gale
force gusts. High pressure will build over the waters for the
early part of the week.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...Gale Watch from 7 AM EST this morning through this evening for
ANZ150-152-154.
&&
NEAR TERM...WatsonHazardous weather outlook, Feb 5, 3:25 PM EST, 11 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 325 PM EST Fri Feb 5 2021 MEZ007>009-012>014-033-NHZ001>009-011-062030- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Interior Cumberland Highlands- Northern Coos-Southern Coos-Northern Grafton-Northern Carroll- Southern Grafton-Southern Carroll-Sullivan-Merrimack-Belknap- Cheshire- 325 PM EST Fri Feb 5 2021 This Hazardous Weather Outlook is for south central Maine, west central Maine, western Maine, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A coastal storm is forecast to pass east of the Gulf of Maine Sunday night. While the bulk of precipitation will remain offshore, some snow is expected for areas near the coast into southern New Hampshire. Light accumulations are expected. There will be another chance for snow around Tuesday. The Tuesday system has more potential to be significant, but confidence is low at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ018>028-NHZ010-012>015-062030- Interior York-Central Interior Cumberland-Androscoggin-Kennebec- Interior Waldo-Coastal York-Coastal Cumberland-Sagadahoc-Lincoln- Knox-Coastal Waldo-Strafford-Eastern Hillsborough- Interior Rockingham-Coastal Rockingham- Western And Central Hillsborough- 325 PM EST Fri Feb 5 2021 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, New Hampshire, central New Hampshire and southern New Hampshire. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. While the snow on Sunday is expected to remain mostly to the south and east of the interior, another chance of snow is possible around Tuesday. The Tuesday system has more potential to be significant, but confidence is low at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150-152-154-062030- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 325 PM EST Fri Feb 5 2021 ...GALE WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Watch. In the wake of a coastal storm late Sunday wind gusts may approach gale force outside of the bays. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ151-153-062030- Penobscot Bay-Casco Bay- 325 PM EST Fri Feb 5 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 3:07 AM EST | Gale Warning | GYX | 18 hr | |
| Feb 6, 3:18 PM EST | Winter Weather Advisory | GYX | Cumberland, Knox, Lincoln, Sagadahoc, Waldo, York | 33 hr |
| Feb 6, 2:48 AM EST | Winter Storm Watch | GYX | Rockingham | 13 hr |
Nearby
Small Craft Advisories in Maine, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.